Thunderstorm Wind, Warrick
- When
- April 4, 9:15 PM CST to 9:30 PM CST
- Where
- Warrick County, Newburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -87.417
A severe thunderstorm tracked eastward along the north side of the Ohio River, producing some tree damage. Seven trees and a traffic light were blown down in Newburgh.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A severe thunderstorm tracked eastward along the north side of the Ohio River, producing some tree damage. Seven trees and a traffic light were blown down in Newburgh. Several more trees were blown down along a path extending east of Newburgh to Grandview in Spencer County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 4, 4:15 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CST FRI APR 4 2003 RUNNING WAY BEHIND TODAY...SO WILL BE BRIEF. MAIN PROBLEM IS THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING. MOST OF THE CWA HAS BEEN COVERED IN CLOUDS ALL DAY...BUT SOME CLEARING IS FINALLY WORKING INTO FAR WESTERN ZONES. THUNDERSTORMS HAVE ALREADY ERUPTED FROM SOUTH CENTRAL MISSOURI NORTHEAST INTO WEST CENTRAL ILLINOIS. THIS AREA HAS BEEN CLEAR FOR MUCH OF THE AFTERNOON...ALLOWING FOR MORE DESTABILIZATION. IT IS UNCERTAIN IF THIS AREA OF MORE UNSTABLE AIR WILL WORK EASTWARD AHEAD OF THE COLD FRONT...BUT WILL COUNT ON THE STORMS MAINTAINING STRENGTH AS THEY MOVE EASTWARD INTO THE AREA. CELLULAR STORMS ARE EXPECTED TO BE MOST NUMEROUS IN THE NORTHWEST PORTION OF THE FORECAST AREA...WITH MORE SCATTERED CONVECTION FURTHER SOUTH. THE CONVECTION IS THEN EXPECTED TO LINE OUT AS OUTFLOWS BEGIN TO ORGANIZE...AND BOW ECHOES AND WIND DAMAGE BECOME THE MAIN THREAT ACROSS THE EASTERN HALF OF THE AREA LATER THIS EVENING. THE SEVERE THREAT SHOULD BE OVER IN EASTERN SECTIONS BY MIDNIGHT...AND THE RAINFALL SHOULD BE DONE BY EARLY MORNING. SKIES SHOULD CLEAR OUT FAIRLY QUICKLY SATURDAY...AS A NICE SURFACE HIGH BRIEFLY BUILDS INTO THE AREA. WARM ADVECTION WILL BRING CLOUDS BACK ACROSS THE AREA QUICKLY ON SATURDAY NIGHT...WITH SOME RAIN POSSIBLE IN SOUTHEAST MISSOURI LATE. INSTABILITY WILL INCREASE ACROSS THE AREA ON SUNDAY...AS LOW LEVEL MOISTURE INCREASES AND A COLD FRONT AND SURFACE LOW APPROACH. WILL MENTION THUNDERSTORMS LIKELY SUNDAY AND SUNDAY NIGHT MOST AREAS. THERE MAY BE A BREAK BEFORE THE FRONTAL PRECIPITATION MOVES IN...BUT LIKELIES LOOK OK. AFTER A LINGERING CHANCE OF PRECIPITATION EARLY MONDAY...THE REST OF THE FORECAST WILL BE DRY. IN THE EXTENDED WILL NOT BITE ON THE 00Z GFS/S CUT OFF LOW...WHICH IS SUPPORTED BY THE 12Z GFS RUN. .PAH...NONE. DRS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1202 PM CST FRI APR 4 2003 ...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...UNTIL SUNRISE NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE AFOREMENTIONED TIME FRAME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT AS THE FRONT MOVES BACK NORTH AS A WARM FRONT. AT THE CURRENT TIME...THE RISK OF SEVERE STORMS APPEARS TO BE SOUTH OF MISSOURI AND KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOOPER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0729 PM 2W DEXTER MO 1.25 INCH HAIL
04/04/03 STODDARD REPORTED BY TRAINED
SPOTTERS THROUGH EM. THE
HAIL REPORTS VARIED
BETWEEN 1.00 AND 1.25
INCH DIAMETERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM SIKESTON MO 0.75 INCH HAIL
04/04/03 SCOTT REPORTED BY TRAINED
SPOTTERS THROUGH EM. THE
HAIL WAS COVERING THE
GROUND IN NW CORNER OF
THE SIKESTON CITY LIMITSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0758 PM DEXTER MO 1.00 INCH HAIL
04/04/03 STODDARD REPORTED BY POLICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
826 PM CHARTER OAK MO FUNNEL CLOUD
04/04/03 STODDARD REPORTED BY TRAINED
SPOTTERS THROUGH EM.
ALONG WITH THIS REPORT
WAS REPORT OF 1.00 INCH
DIAMETER HAILPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
840 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0838 PM VIENNA IL 0.75 INCH HAIL
04/04/03 JOHNSON REPORTED BY EOCILZ090-094-KYZ007-010-050330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 902 PM CST FRI APR 4 2003 ...GUSTY WINDS 45 TO 55 MPH EXPECTED ACROSS MASSAC...SOUTHERN POPE...LIVINGSTON AND CRITTENDEN COUNTY THROUGH 930 PM... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS 45 TO 55 MPH...WILL REACH NEAR A LINE FROM BROOKPORT ILLINOIS...ONWARD TO SMITHLAND AND SALEM KENTUCKY THROUGH 930 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR LOOSE OBJECTS TOSSED AROUND OUTDOORS. TREE LIMBS AND SMALL TREES MAY BE BROKEN OR TOPPLED BECAUSE OF THE STRONG WINDS. THESE STORMS MAY ALSO CAUSE EXTREME DIFFICULTY FOR THOSE DRIVING ACROSS THESE COUNTIES. SMITH
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349541, 5349542.